Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trouble sleeping/nausea/dizziness on new cocktail
Sep 25, 2001

2 weeks ago I switched Crix and Norvir (which I tolerated quite well), for Kaletra, Ziagen, and Sustiva, while continuing on Zerit and 3TC. While some days seem to be better than others, and taking with lots of food helps, I still suffer dizziness and confusion, and trouble concentrating. I've been on a number of different regimens since 1985, but side effects have never been this extreme or long-lasting. The worst is trying to get to sleep: (Sustiva?) Will Kava Kava or melatonin help, and is there any reason not to take these or other? I am lucky not to be working while adapting to these drugs, but will soon have to start again. Any data on whether or not I can be sure these effects will subside, and if so, in how long? Thanks, David.

Response from Dr. Boyle

The side effects you are describing are probably related to efavirenz (Sustiva/Stocrin); however, the other medications may be exacerbating them. In general, efavirenz side effects last a few days to a few weeks and then remit. For tips on how to manage these side effects see http://www.thebody.com/treat/sustiva.html. I would stick with the regimen for now, but if the side effects are so severe that you cannot tolerate them further or if they persist, you should discuss alternative regimens with your doctor. As an aside, you should be on 4 Kaletra (rather than 3) twice daily while on efavirenz.



Previous
what is milk thistle
Next
sore breasts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement